Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
  Quarterly of Applied Mathematics
Quarterly of Applied Mathematics
  
Online ISSN 1552-4485; Print ISSN 0033-569X
 

On the incompressible limit problems for multicomponent reactive flows


Authors: Young-Sam Kwon and Konstantina Trivisa
Journal: Quart. Appl. Math. 71 (2013), 37-67
MSC (2000): Primary 35B40, 35D05, 76N10, 35B45
Published electronically: August 27, 2012
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Multicomponent reactive flows are associated with a variety of phenomena and processes: pollutant formation, biotechnology, fuel droplets in combustion, sprays, astrophysical plasma. Analyzing the physical regimes associated with various processes unfolds complex chemistry mechanisms and detailed transport phenomena. Many interesting problems in that context involve the behavior of solutions to the governing equations for multicomponent reactive flows as certain parameters vanish or become infinity. This work establishes rigorously the incompressible limit for weak solutions to multicomponent reactive flows. The analysis treats the cases of both bounded and unbounded domains.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 35B40, 35D05, 76N10, 35B45

Retrieve articles in all journals with MSC (2000): 35B40, 35D05, 76N10, 35B45


Additional Information

Young-Sam Kwon
Affiliation: Department of Mathematics, Dong-A University, Busan 604-714, Korea
Email: ykwon@dau.ac.kr

Konstantina Trivisa
Affiliation: Department of Mathematics, University of Maryland, College Park, Maryland 20742
Email: trivisa@math.umd.edu

DOI: http://dx.doi.org/10.1090/S0033-569X-2012-01271-6
PII: S 0033-569X(2012)01271-6
Keywords: Incompressible limits, low Mach number, reactive flows, compressible and viscous fluid, reversible reaction
Received by editor(s): March 1, 2011
Published electronically: August 27, 2012
Additional Notes: The work of Y.-S. Kwon was supported in part by the Basic Science Research Program through the National Research Foundation of Korea (NRF) funded by the Ministry of Education, Science and Technology (20110005336).
The work of K. Trivisa was supported in part by the National Science Foundation under the Grants DMS-1109397, DMS-0807815, DMS-0405853 and PECASE DMS-0239063.
Article copyright: © Copyright 2012 Brown University
The copyright for this article reverts to public domain 28 years after publication.



Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2014 Brown University
Comments: qam-query@ams.org
AMS Website